Double variational principle for mean dimension

Elon Lindenstrauss, Masaki Tsukamoto

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We develop a variational principle between mean dimension theory and rate distortion theory. We consider a minimax problem about the rate distortion dimension with respect to two variables (metrics and measures). We prove that the minimax value is equal to the mean dimension for a dynamical system with the marker property. The proof exhibits a new combination of ergodic theory, rate distortion theory and geometric measure theory. Along the way of the proof, we also show that if a dynamical system has the marker property then it has a metric for which the upper metric mean dimension is equal to the mean dimension.

Original languageEnglish
Pages (from-to)1048-1109
Number of pages62
JournalGeometric and Functional Analysis
Volume29
Issue number4
DOIs
Publication statusPublished - Aug 1 2019
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Analysis
  • Geometry and Topology

Fingerprint Dive into the research topics of 'Double variational principle for mean dimension'. Together they form a unique fingerprint.

  • Cite this